U.S. doctors online nowAsk doctors free
Midlothian, IL
A 26-year-old male asked:

trying to quit smoking but i have an anxiety disorder which is making it hard. cant use chantix, it gave me nightmares and worsened anxiety attacks

1 doctor answer4 doctors weighed in
Dr. Edward Kuhnley
Child Psychiatry 45 years experience
Yoga may be an: effective treatment component for nicotine dependence among individuals with high anxiety sensitivity, according to data presented at the Anxiety and Depression Association of America annual conference. There are many other non-medication anxiety management strategies to consider with a counselor. Combining many increases impact. Best regards.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

India
A 23-year-old member asked:

Is it common for doctors to put the elderly on aspirin therapy even if they've not had a stroke or heart attack?

2 doctor answers8 doctors weighed in
Dr. Mark Stern
Cardiology 46 years experience
Yes: Yes, it can be protective against heart attack , and stroke.
CA
A 32-year-old member asked:

Can smoking marijuana as a teenager cause you to develop panic attacks?

2 doctor answers5 doctors weighed in
Dr. Bartholomew Vereb
Psychiatry 16 years experience
Maybe: Marijuana can lead to a "heightened" state of awareness (paranoia). This may, in fact, precipitate a panic attack in people who are so predisposed.
A 38-year-old member asked:

Is weird numbness and tingling on the left side of your left hand a symptom of impending heart attack?

3 doctor answers10 doctors weighed in
Dr. Louis Grenzer
Cardiology 55 years experience
Probably not: Pain or numbness in the left arm or hand can be associated with heart attacks. However, there usually are other symptoms such as chest pain, shortness of breath, and fatigue. If you just have numbness and tingling it is probably related to pressure on the nerve either in the neck, the elbow, or the wrist areas.
A 38-year-old member asked:

My fianc has autoimmune hepatitis and recently she's been suffering from severe anxiety and depression. Ssri's may have made it worse. What's wrong?

2 doctor answers5 doctors weighed in
Dr. Eric Anderson
Psychiatry 21 years experience
Meds and hepatitis: There are many possibilities. Some ssri's can "activate" people and make them feel worse before they feel better. Or, the medicine may not be a good metabolic fit for her, an important consideration given that ssri's are processed in the liver. It could also be the course of her anxiety and depression is worsening. In any case, please have her follow-up with her doctor to get to the bottom of it!
Dr. Eric Anderson
Psychiatry 21 years experience
Provided original answer
You're welcome!
Jan 20, 2012
Pakistan
A 29-year-old male asked:

I have a uric acid level of 8.6. I don't want to start allupurinol. Is there some herbal option.I'm 29 yrs old male.Im also on Prozac (fluoxetine) for anxiety?

2 doctor answers6 doctors weighed in
Dr. Addagada Rao
General Surgery 56 years experience
Unlikely to help: If you do not want medication , try not eat too much meat especially red meat , shell fish, avoid alcohol and drink plenty of water. Elevated uric acid is a bad metabolic disease not just painful gout, it will damage blood vessels including coronaries, best advice take medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.